Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 122, NWS JSJ
NWS JSJ issued this small craft advisory at Aug 22, 2011, 6:26 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2011, 6:26 AM CDT (11:26 UTC)
- Expired
- Aug 22, 2011, 7:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
603 WHCA72 TJSJ 221126 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 726 AM AST MON AUG 22 2011 ...HURRICANE IRENE IS MOVING ACROSS THE LOCAL ATLANTIC WATERS... HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA CONDITIONS ACROSS MOST OF THE REGIONAL WATERS. RESIDENTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. AMZ722-221930- /O.NEW.TJSJ.SC.Y.0122.110822T1126Z-110823T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 726 AM AST MON AUG 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
500 WHCA72 TJSJ 221714 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 114 PM AST MON AUG 22 2011 ...HURRICANE IRENE IS MOVING ACROSS THE LOCAL ATLANTIC WATERS... HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA CONDITIONS ACROSS MOST OF THE REGIONAL WATERS. RESIDENTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. AMZ722-230000- /O.CON.TJSJ.SC.Y.0122.000000T0000Z-110823T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 114 PM AST MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING. WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
376 WHCA72 TJSJ 222035 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 435 PM AST MON AUG 22 2011 ...HURRICANE IRENE IS MOVING AWAY FROM THE LOCAL ATLANTIC WATERS... HURRICANE IRENE WILL CONTINUE TO MOVE AWAY FROM THE LOCAL ATLANTIC WATERS THROUGH THIS EVENING. THIS SYSTEM WILL CONTINUE TO GENERATE HAZARDOUS WIND AND SEA CONDITIONS ACROSS MOST OF THE REGIONAL WATERS. RESIDENTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. AMZ712-715-725-732-735-741-742-745-230000- /O.EXA.TJSJ.SC.Y.0122.000000T0000Z-110823T0000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 435 PM AST MON AUG 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. WINDS AND WAVES: SOUTHEAST WINDS 16 TO 19 KNOTS. SEAS 5 TO 7 FEET. WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-230000- /O.CON.TJSJ.SC.Y.0122.000000T0000Z-110823T0000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 435 PM AST MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING. WINDS AND WAVES: EAST WINDS 17 TO 22 KNOTS. SEAS OF 8 FEET OR GREATER ARE LIKELY IN THE ANEGADA PASSAGE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 3:57 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 22, 3:57 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
457 AM AST MON AUG 22 2011
.SYNOPSIS...TS IRENE WILL CONTINUE TO MOVE AWAY FROM PR THIS
MORNING. RAINBANDS TO AFFECT THE ISLAND ALL DAY.
&&
.DISCUSSION...IRENE MADE LANDFALL EARLY THIS MORNING AROUND 125 AM
NEAR PUNTA SANTIAGO. FIRST IMAGES AFTER THE SATELLITE ECLIPSE SHOW
THAT IRENE DEGRADED IN APPEARANCE. HOWEVER...MORE RECENTLY LAST
FEW SATELLITE AND RADAR IMAGES SHOW IRENE IMPROVING SIGNIFICANTLY
IN ORGANIZATION. HOWEVER...THE STRONGEST WINDS WILL REMAIN OVER
WATER WITH TS FORCE WINDS OVER LAND.
RAIN WILL CONTINUE ALL DAY AND THESE RAINS WILL BE ACCOMPANIED
WITH WINDS OF TS FORCE. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT.
WINDS WILL BEGIN TO SUBSIDE THIS AFTERNOON WHILE RAINS LIKELY
PERSIST THROUGH THE EVENING.
&&
.AVIATION...PREDOMINANT MVFR CONDITIONS WITH TS FORCE WINDS XPCD
THROUGH THE MORNING.
&&
.MARINE...TS WARNING IN EFFECT FOR MOST WATERS XCPT ATLC WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 79 89 79 / 100 50 30 30
STT 87 80 89 80 / 100 70 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-VIEQUES-WESTERN INTERIOR.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HURRICANE WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
&&
64/64The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:54 PM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Aug 21, 10:31 PM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 21, 11:26 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 22, 5:56 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 6:54 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 22, 7:30 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 22, 8:44 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 22, 9:29 AM CDT | Areal Flood Warning | JSJ | 21 hr | |
| Aug 22, 10:14 AM CDT | Areal Flood Warning | JSJ | 58 hr | |
| Aug 22, 10:28 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 22, 12:20 PM CDT | Areal Flood Warning | JSJ | 13 hr | |
| Aug 22, 12:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 2:33 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Aug 22, 3:51 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Aug 22, 4:06 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 5:17 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 5:35 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Aug 21, 7:17 PM CDT | Flash Flood Warning | JSJ | 11 hr | |
| Aug 22, 11:56 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.